Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 10, 2010, 2:13 PM PST. It took effect at Feb 11, 2010, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2010, 2:13 PM PST (22:13 UTC)
- In effect from
- Feb 11, 2010, 6:00 AM PST
- Expired
- Feb 10, 2010, 8:51 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
620 WHUS76 KEKA 102213 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 213 PM PST WED FEB 10 2010 PZZ475-111200- /O.EXB.KEKA.GL.W.0097.100211T1800Z-100212T0300Z/ /O.EXB.KEKA.SE.W.0046.100211T1800Z-100212T0300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 213 PM PST WED FEB 10 2010 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH BY THURSDAY MORNING...AND PERSIST THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-111200- /O.CON.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/ /O.CON.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 213 PM PST WED FEB 10 2010 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH BY THURSDAY MORNING...AND PERSIST THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-111200- /O.NEW.KEKA.SC.Y.0010.100211T1400Z-100215T0700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 213 PM PST WED FEB 10 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 11 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 11 PM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
539 WHUS76 KEKA 110451 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 851 PM PST WED FEB 10 2010 PZZ450-455-111300- /O.UPG.KEKA.SC.Y.0010.100211T1400Z-100215T0700Z/ /O.EXB.KEKA.GL.W.0097.100211T1800Z-100212T0600Z/ /O.EXB.KEKA.SE.W.0046.100211T1800Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 851 PM PST WED FEB 10 2010 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH BY LATE THURSDAY MORNING...AND PERSIST THROUGH THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE WATERS EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-111300- /O.EXT.KEKA.GL.W.0097.100211T1800Z-100212T0600Z/ /O.EXT.KEKA.SE.W.0046.100211T1800Z-100212T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 851 PM PST WED FEB 10 2010 ...GALE WARNING NOW IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH BY LATE THURSDAY MORNING...AND PERSIST THROUGH THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE WATERS EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-111300- /O.CON.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/ /O.CON.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 851 PM PST WED FEB 10 2010 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH EARLY THURSDAY MORNING...AND PERSIST THROUGH THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE WATERS EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 8:45 AM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 10, 8:45 AM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 845 AM PST WED FEB 10 2010 .SYNOPSIS...A WEAK FRONT WILL APPROACH THE REGION LATE TODAY...BRINGING LIGHT RAIN NORTH OF CAPE MENDOCINO TONIGHT. A SERIES OF FRONTS WILL IMPACT THE REGION THURSDAY THROUGH THE END OF THE WEEK. && .UPDATE...RADAR IMAGERY INDICATES THAT A BAND OF LIGHT RAIN IS CURRENTLY JUST OFF THE NORTHERN CLAIFORNIA COAST. IR AND WATER VAPOR IMAGERY INDICATE THAT THERE IS AMPLE MOISTURE WHICH WILL BE COMING ON SHORE FOR THE REMAINDER OF THE MORNING AND AFTERNOON. HAVE UPGRADED POPS TO ACCOUNT FOR A CHANCE OF PRECIPITATION ALONG THE REDWOOD COAST...AND A SLIGHT CHANCE OF PRECIP IN THE NORTH COAST INTERIOR ZONES. && .PREVIOUS DISCUSSION...THE WEAK RIDGE OF HIGH PRESSURE IS MOVING TO THE EAST AND A WEAK FRONT IS APPROACHING THE REGION. SOME ISOLATED SHOWERS ARE POSSIBLE ALONG THE REDWOOD COAST THIS AFTERNOON, BUT THEY WILL BE SHORT IN DURATION. TONIGHT IS THE BETTER CHANCE OF LIGHT RAIN AS THE FRONT DISSIPATES OVER US. THE HIGHEST POPS WILL BE NEAR THE CA/OR BORDER AND GRADUALLY DECLINE FURTHER SOUTH. HOWEVER, RAIN WILL OVERSPREAD THE ENTIRE AREA THURSDAY AFTERNOON AS A COLD FRONT APPROACHES AND MOVES THROUGH. THE MODELS HAVE RAISED QPF ABOUT A TENTH SO UPDATED THE FORECAST TO REFLECT THIS. TOTAL QPF THROUGH EARLY FRIDAY MORNING WILL GENERALLY BE NEAR 0.75 INCHES ACROSS DEL NORTE COUNTY WITH THE WET SPOTS SEEING OVER AN INCH, 0.5-0.75 INCHES ACROSS HUMBOLDT COUNTY, AND LESS THAN 0.5 INCH ACROSS TRINITY AND MENDOCINO COUNTIES. SNOW LEVELS WILL HOVER AROUND 5000 FT AND LOWER TO NEAR 4500 FT BY EARLY FRIDAY MORNING. HOWEVER, SNOWFALL ACCUMULATIONS BELOW 5,500 FT WILL BE MINIMAL. YET ANOTHER FRONT WILL BRING MORE RAIN TO THE AREA FRIDAY AFTERNOON. QPF WITH THIS FRONT WILL BE AROUND 0.25 INCH, BUT THIS COULD FLUCTUATE. SNOW IS NOT EXPECTED TO BE A CONCERN DUE TO WARMER AIR AHEAD OF THIS FRONT. AFTER THIS IT SHOULD BE DRY UNTIL SATURDAY NIGHT INTO SUNDAY AS A WEAK DISTURBANCE MOVES THROUGH. BEYOND THAT THE MODELS ARE SHOWING A RIDGE BUILDING IN AND KEEPING THINGS DRY. LOWERED THE LONG TERM POPS TO REFLECT THIS. STROZ && .AVIATION...INCREASING SOUTHEAST FLOW INTO THE REGION TONIGHT WILL BRING A GOOD CHANCE OF RAIN THROUGH EARLY THU. MEANWHILE...A WEAK RIDGE OVER THE AREA WILL MAINTAIN DRY WEATHER...WITH JUST PATCHES OF LOW CLOUDS AND MIST TIL 11 AM PST. DJB && .MARINE...LIGHT TO MODERATE NORTHERLY WINDS WILL EASE TODAY AS HIGH PRES OFFSHORE MOVES SOUTHEAST AND WEAKENS. A LOW PRES SYSTEM WILL APPROACH ON THU...BRINGING GALE FORCE WINDS TO THE REGION. LARGE WESTERLY SWELL GENERATED FROM THIS STORM WILL BUILD ON FRIDAY AND REMAIN HIGH THROUGH SUN. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING FOR PZZ470. HAZARDOUS SEAS WARNING FOR PZZ470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 10, 4:04 AM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 404 AM PST WED FEB 10 2010 CAZ001>004-076-111345- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 404 AM PST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 1:54 AM PST | Gale Warning | EKA | 43 hr | |
| Feb 10, 1:54 AM PST | Hazardous Seas Warning | EKA | 55 hr |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.